MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Restenosis (4576)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 02/2027) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one months and fourteen days post index procedure using a drug-coated balloon catheter in the cephalic vein for target lesion stenosis, the subject had an adverse event of resistant stenosis in the brachial cephalic arteriovenous fistula.It was further reported that the adverse event was relationship was not related to the device and procedure but definitely related to the arteriovenous access circuit.Reportedly, on the same day, target lesion re-intervention was performed by using standard percutaneous transluminal angioplasty and other drug coated balloon with initial stenosis of 90% and final residual stenosis of 0%.Reportedly, the re-intervention was successful and the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, b5, h6(method).H11: d4 (unique identifier (udi) #).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one months and fourteen days post index procedure using a drug-coated balloon catheter in the cephalic vein for target lesion stenosis, the subject had an adverse event of resistant stenosis in the brachial cephalic arteriovenous fistula.It was further reported that the adverse event was relationship was not related to the device and procedure but definitely related to the arteriovenous access circuit.Reportedly, on the same day, target lesion re-intervention was performed by using standard percutaneous transluminal angioplasty and other drug coated balloon with initial stenosis of 90% and final residual stenosis of 0%.It was further reported that approximately three months and twenty one days post index procedure, the subject had an adverse event of difficult cannulation due to stenosis.Reportedly, the adverse event was not related to device and procedure but definitely related to av access circuit.Furthermore, the subject underwent re-intervention involved on the target lesion with initial stenosis of 50% and final residual stenosis of 29%.Reportedly, the re-intervention was successful and the current status of the patient was unknown.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one months and fourteen days post index procedure using a drug-coated balloon catheter in the cephalic vein for target lesion stenosis, the subject had an adverse event of resistant stenosis in the brachial cephalic arteriovenous fistula.It was further reported that the adverse event was relationship was not related to the device and procedure but definitely related to the arteriovenous access circuit.Reportedly, on the same day, target lesion re-intervention was performed by using standard percutaneous transluminal angioplasty and other drug coated balloon with initial stenosis of 90% and final residual stenosis of 0%.It was further reported that approximately three months and twenty-one days post index procedure, the subject had an adverse event of difficult cannulation due to stenosis.Reportedly, the adverse event was not related to device and procedure but definitely related to av access circuit.Furthermore, the subject underwent re-intervention involved on the target lesion with initial stenosis of 50% and final residual stenosis of 29%.It was further reported that approximately eight months and five days post index procedure, the subject had an adverse event of prolonged bleeding of avf during dialysis.Reportedly, the adverse event was not related to study device and study procedure but possibly related to av access circuit.Reportedly, a standard pta and lutonix dcb was used in re-intervention on the target lesion on cephalic vein with initial stenosis of 80% and final residual stenosis of 20%.Reportedly, the re-intervention was successful and the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20392700
Report Number3006513822-2024-00067
Device Sequence Number8065937
Product Code PRC
UDI-Device Identifier00801741135439
UDI-Public(01)00801741135439(11)240411(17)270228(10)GFHZ1709
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575760V
Device Lot NumberGFHZ1709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer01/13/2025
06/02/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date01/21/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite